MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Catalog Number C-UTLMY-501J-CCT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # pre-amendment.Patient code: no code available ((b)(4)) catheter removed additional procedure for new line placement.This report contains relevant information known at this time.If relevant additional information becomes available a follow-up will be submitted accordingly.
 
Event or Problem Description
It was reported a central line was placed on (b)(6) 2018 at 0545am utilizing a 5fr triple lumen polyurethane central venous catheter (cvc).On (b)(6) 2018, the fluid was found to be leaking from the cracked blue hub.As a result the catheter had to be removed and another central line was placed.It was further stated there is "the possibility that individuals are screwing the end caps on too tight".No further patient consequences have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information has previously been reported, is unknown or is unavailable.Investigation evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.The complaint device was returned for evaluation.Visual inspection found no kinks or damage, however, a crack was found on the blue hub.During a leak test, the blue hub failed immediately.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually and functionally inspected by quality control and no notable gaps in production or processing controls were noted.The risk specification for this product includes the hub fracture failure mode and identifies that multiple risk controls are in place to mitigate the risk of this type of failure.Based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
An sus voluntary report, mw5080167, was received on 25oct2018 and reconciled with this case.The final report submitted on 27jun2018 remains unchanged.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7680514
Report Number1820334-2018-02094
Device Sequence Number1553491
Product Code DQY
UDI-Device Identifier00827002269415
UDI-Public(01)00827002269415(17)200321(10)8642521
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2018
Report Date (Section F) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Catalogue NumberC-UTLMY-501J-CCT
Device Lot Number8642521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer09/04/2018
10/25/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date09/25/2018
11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA09/25/2018